Thunderstorm Wind, Decatur
- When
- May 15, 3:35 PM EST
- Where
- Decatur County, 2.97 mi E of Faceville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.750, -84.580
A tree was blown down along Faceville Attapulgus Road.
A weak trough contributed to scattered showers and thunderstorms across the area. The atmosphere was just unstable enough for a couple of severe weather reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A weak trough contributed to scattered showers and thunderstorms across the area. The atmosphere was just unstable enough for a couple of severe weather reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 15, 2:48 PM EST, 47 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 348 PM EDT Sun May 15 2022 ...STRONG TO SEVERE STORMS POSSIBLE MONDAY... ...NEAR-RECORD HIGH TEMPERATURES MID-WEEK... .NEAR TERM [Through Monday]... Showers and thunderstorms will continue into this evening but will decrease in coverage/strength tonight with the loss of daytime heating. Additional convection is expected on Monday with scattered storms and a slight increase in upper level shear could result in a few more strong to severe storms compared to today. SPC has included southeast Alabama and southwest Georgia in a marginal risk (1 of 5) for tomorrow, although a strong to severe storm will also be possible across our Florida counties. The main threat will be damaging wind but hail and localized heavy rain are also expected. Low temperatures tonight will be in the 60s with highs on Monday in the upper 80s to lower 90s. .SHORT TERM [Monday Night Through Tuesday Night]... A front moving through the region will help showers and thunderstorms continue into Monday night, although coverage will be on a decreasing trend. A weak upper level wave will move through the southeast on Tuesday, allowing for a few to scattered showers and thunderstorms mainly across our Florida counties. Overall, PoPs on Tuesday are higher than NBM. Expect highs in the lower to mid 90s and lows in the mid to upper 60s. .LONG TERM [Wednesday Through Sunday]... Flow aloft becomes more zonal mid-week as high pressure dominates at the surface. This will lead to a warming trend with highs in the mid 90s (upper 80s along the coast) on Wednesday which will be within a few degrees of the record. Heat indices will be fairly close to the high temperatures and it's a good reminder that if you are going to be outside to hydrate, wear light colored clothing, seek shade and take breaks. These warmer conditions will continue into mid-week, although possibly a couple of degrees cooler across the FL counties. Rain chances increase for the weekend as the deep layer flow becomes more southerly and a cold front moves into the southeast on Sunday. && .AVIATION... [Through 18Z Monday] VFR conditions will prevail through the afternoon and evening with the only concerns being occasional periods of MVFR/IFR should any thunderstorms impact area terminals. MVFR/IFR visibilities in patchy fog can't be ruled out from 08-13z across DHN, ECP, TLH, and VLD Monday morning, but VFR conditions will quickly return a few hours after sunrise. && .MARINE... A front will move into the southeast on Monday and we'll see another slight chance of showers and thunderstorms tomorrow with the better chances in the morning and overnight hours. Winds will generally be in the 10-15kt range through the period, although brief times of exercise caution will be possible. && .FIRE WEATHER... A front will move through the region Monday with drier conditions expected Tuesday into Wednesday. An enhancement of showers and thunderstorms will continue into this afternoon with a similar chance for tomorrow, although the storms tomorrow could be slightly stronger. Activity will trend downward towards the middle of the week and the focus will shift to the hot temperatures. Patchy fog is expected tonight. && .HYDROLOGY... Showers and thunderstorms are expected this evening and again tomorrow, with a downward trend on Tuesday. This activity will produce locally heavy rainfall which could lead to minor flooding issues; however, widespread flooding is not anticipated. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 65 89 68 92 68 / 10 30 20 20 10 Panama City 69 84 71 87 71 / 10 20 20 20 10 Dothan 64 90 66 91 65 / 20 40 20 10 10 Albany 66 92 68 93 66 / 20 40 20 10 10 Valdosta 64 89 67 92 66 / 20 30 30 20 10 Cross City 65 87 69 90 69 / 10 20 10 30 10 Apalachicola 69 83 71 86 71 / 10 20 20 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Dobbs/Fieux SHORT TERM...Fieux LONG TERM...Fieux AVIATION...Dobbs MARINE...Fieux FIRE WEATHER...Fieux HYDROLOGY...Fieux
Special Weather Statement
National Weather Service Tallahassee FL
122 PM CDT Sun May 15 2022
FLZ008-108-151900-
Central Walton FL-South Walton FL-
122 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of southwestern Walton
County through 200 PM CDT...
At 122 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eglin Air Force Base, or 9 miles north of Santa Rosa Beach, moving
southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Portland, Villa
Tasso, Gulf Pines, New Home, Blue Mountain Beach, Rock Hill,
Sandestin, Miramar Beach and Four Mile Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3038 8633 3045 8631 3047 8631 3048 8632
3046 8639 3070 8639 3062 8607 3043 8614
3043 8615 3045 8616 3047 8613 3046 8619
3042 8622 3040 8621 3038 8616 3030 8619
3036 8640 3040 8639
TIME...MOT...LOC 1822Z 034DEG 9KT 3051 8626
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tallahassee FL
300 PM EDT Sun May 15 2022
FLZ015>017-026-027-115-127-151945-
Inland Franklin FL-Liberty FL-Gadsden FL-Coastal Wakulla FL-
Coastal Franklin FL-Inland Wakulla FL-Leon FL-
300 PM EDT Sun May 15 2022
...A strong thunderstorm will impact portions of Wakulla,
southeastern Gadsden, southeastern Liberty, southwestern Leon and
northeastern Franklin Counties through 345 PM EDT...
At 300 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Crawfordville, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midway, Crawfordville, Tallahassee, Sopchoppy, East Camp, Jewel Fire
Tower, Shadeville, Brown House, Leon Sinks, Vilas, Hosford, Panacea,
Clio, Poplar Camp, Smith Creek, Medart, Buckhorn, Lowry, Wetumpka and
Bloxham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2993 8489 3033 8490 3049 8472 3053 8447
3035 8432 3006 8429 2991 8455
TIME...MOT...LOC 1900Z 243DEG 11KT 3018 8460
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21-WDSpecial Weather Statement
National Weather Service Tallahassee FL
334 PM EDT Sun May 15 2022
FLZ017-027-127-152015-
Coastal Wakulla FL-Inland Wakulla FL-Leon FL-
334 PM EDT Sun May 15 2022
...A strong thunderstorm will impact portions of Wakulla and
southwestern Leon Counties through 415 PM EDT...
At 334 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Crawfordville, moving east at 30 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marks, Crawfordville, Woodville, Tallahassee, Florida A And M,
Tallahassee Comm College, Florida State University, Doak Campbell
Stadium, Wakulla, Lake Bradford, Newport, Shadeville, Brown House,
Leon Sinks, Gaither Community Center, Lake Munson, Wakulla Springs,
Eight Mile Pond, Smith Creek and Medart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3025 8470 3046 8445 3047 8441 3051 8439
3036 8415 3010 8414 3006 8460
TIME...MOT...LOC 1934Z 249DEG 24KT 3022 8450
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21-WDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST FSU CAMPUS 30.45N 84.30W
05/15/2022 M43 MPH LEON FL MESONET
GUST TO 43 MPH AT NWS TALLAHASSEE ON THE FSU
CAMPUS DUE TO THUNDERSTORM OUTFLOW.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 PM EDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND GST 4 SE TYNDALL AFB 30.03N 85.53W
05/15/2022 M49 MPH BAY FL AWOS
AWOS STATION KTDR 4 SE TYNDALL AFB.
0332 PM HAIL 1 S KINSEY 31.28N 85.35W
05/15/2022 E0.25 INCH HOUSTON AL PUBLIC
&&Special Weather Statement
National Weather Service Tallahassee FL
405 PM EDT Sun May 15 2022
FLZ016-GAZ156-152045-
Gadsden FL-Decatur GA-
405 PM EDT Sun May 15 2022
...A strong thunderstorm will impact portions of northwestern Gadsden
and Decatur Counties through 445 PM EDT...
At 405 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greensboro, or 11 miles northwest of Quincy, moving northeast at 5
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Quincy, Bainbridge, West Bainbridge, Chattahoochee, Greensboro,
Gretna, Attapulgus, Climax, Hanover, Ausmac, Littman, Douglas City,
Florence, Rosedale, Jamieson, Recovery, Decatur Co A/P, Laingkat,
Santa Clara and Shady Rest.
LAT...LON 3108 8438 3078 8438 3050 8453 3063 8489
3080 8480 3080 8479 3082 8479 3084 8477
3086 8477 3107 8466 3107 8465 3108 8464
TIME...MOT...LOC 2005Z 213DEG 6KT 3065 8476
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
42-DVDThe Tallahassee radar (KTLH), 46 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was blown down along Faceville Attapulgus Road.
A tree was blown down onto Old Naylor Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2022Every state in 2022This day in weather historyWarnings in Georgia, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1025939, 1025940.